Hail, Caddo
- When
- February 11, 1:00 AM CST
- Where
- Caddo County, 1.81 mi NW of Spring Ridge
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.340, -93.970
Penny sized hail fell in Bethany, Louisiana.
A strong storm system in the upper levels of the atmosphere encountered a moderately unstable airmass across northeast Texas, southeast Oklahoma, southwest Arkansas and northern Louisiana. This storm system was in association with a 70kt low level jet and 160kt upper level jet.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong storm system in the upper levels of the atmosphere encountered a moderately unstable airmass across northeast Texas, southeast Oklahoma, southwest Arkansas and northern Louisiana. This storm system was in association with a 70kt low level jet and 160kt upper level jet. The lower atmosphere was strongly sheared with strong supercell thunderstorms across northern Texas and southern Oklahoma which produced strong tornadoes. As the storm system moved further east during the late evening hours of February 10th and the predawn hours of February 11th, the convection developed into a squall line which produced numerous reports of straight line wind gusts along with a few hail reports. There were also isolated tornadoes embedded within the squall line across Smith County in northeast Texas and Desoto Parish in northwest Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 10, 8:25 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CST TUE FEB 10 2009
.DISCUSSION...
ALL IS QUIET ON THE HOME FRONT BUT THAT WILL BE CHANGING RAPIDLY
A LITTLE LATER THIS EVENING. CURRENTLY WATCHING CONVECTION NOW
BEGINNING TO TRANSITION INTO A SQUALL LINE WEST OF THE I-35 CORRIDOR
OF CENTRAL AND NORTHERN TEXAS. STILL SEEING SOME ROTATION IN A FEW
OF THESE STORMS AND THIS WILL NEED TO BE WATCHED AS THE LINE MOVES
CLOSER TOWARDS THE REGION BUT FEEL LIKE THE PRIMARY THREAT WILL
BECOME A STRAIGHT LINE WIND THREAT AFTER MIDNIGHT FOR MUCH OF THE
REGION. CANNOT RULE OUT SOME LARGE HAIL WITH THE EMBEDDED STRONGER
CORES AS WELL. TOR WATCH #10 WILL EXPIRE AT MIDNIGHT AND WILL BE
EXTENDED OF COURSE AND LIKELY PUSHED FARTHER EAST TO ENCOMPASS MUCH
OF NORTHERN LOUISIANA AS WELL AS THE REMAINDER OF SOUTHWEST
ARKANSAS.
FOR NOW...NO CHANGES IN THE GRIDS ARE NECESSARY.
13
&&
.AVIATION...
MVFR CIGS NOW WITH SPOTTY SHOWERS...THE SQUALL LINE WILL ENTER OUR
AREA AND MOVE INTO KTYR/KGGG 04Z TO 05Z. KSHV AND KTXK AROUND 06Z OR
SO. KELD AND KLFK AROUND 08Z AND KMLU JUST BEFORE DAYBREAK. TEMPO
GROUPS FOR LOW CEILINGS/VSBY...HEAVY RAIN...AND STRONG THUNDERSTORM
WIND GUST LOOK TO AFFECT ALL SITES. MUCH BETTER DAY TOMORROW WITH
SKIES PARTING AND WINDS VEERING SW DAYBREAK TO NW BY MIDDAY AROUND
15KTS. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 50 71 45 69 54 / 80 0 0 0 10
MLU 57 71 44 67 52 / 80 20 0 0 10
DEQ 52 69 37 68 44 / 80 0 0 0 0
TXK 50 69 44 67 51 / 90 0 0 0 10
ELD 51 69 40 68 48 / 80 0 0 0 10
TYR 50 72 46 71 53 / 80 0 0 0 0
GGG 50 71 45 70 52 / 80 0 0 0 0
LFK 52 74 45 75 54 / 80 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: ARZ060-061-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017.
OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
13/24HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE FEB 10 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH TONIGHT...GENERALLY NORTH OF A LINE FROM TYLER... TEXAS...TO SHREVEPORT...LOUISIANA...TO EL DORADO...ARKANSAS. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REMAINDER OF THE FOUR STATE REGION. THE MAIN SEVERE WEATHER RISKS WILL BE TORNADOES AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. A FEW SEVERE STORMS MAY PRODUCE LARGE HAIL THIS AFTERNOON ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. A STRONG STORM SYSTEM IS POISED TO AFFECT THE FOUR STATE REGION THROUGH TONIGHT. WITH THE COMBINATION OF LOW LEVEL WIND SHEAR... JET STREAM DYNAMICS...AND INSTABILITY...THUNDERSTORMS WILL LIKELY BECOME SEVERE. ISOLATED SUPERCELL THUNDERSTORMS WILL LIKELY DEVELOP LATE THIS AFTERNOON TO THE WEST OF A MINEOLA TEXAS TO IDABEL OKLAHOMA LINE. THESE SUPERCELL THUNDERSTORMS...WHICH WILL POSE THE GREATEST RISK OF TORNADO DEVELOPMENT...COULD AFFECT NORTHEAST TEXAS EARLY THIS EVENING. AS THE EVENING PROGRESSES...THE THUNDERSTORMS SHOULD DEVELOP INTO A SQUALL LINE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA. THE SQUALL LINE WILL LIKELY MOVE INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AROUND MIDNIGHT...PROBABLY REACHING EL DORADO...MONROE...AND JENA BETWEEN 2 AND 4 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUP...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA. ACTIVATION WILL LIKELY BE REQUIRED ACROSS THE REMAINDER OF THE FOUR STATE REGION TONIGHT. 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM HAIL 10 S TYLER 32.18N 95.30W
02/10/2009 M0.88 INCH SMITH TX BROADCAST MEDIA
HAIL COVERING THE GROUND IN FLINT TX.
1130 PM HAIL TYLER 32.33N 95.30W
02/10/2009 M1.00 INCH SMITH TX BROADCAST MEDIA
AT UNIVERSITY OF TEXAS HEALTH SCIENCES CENTER.
&&
ASTEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HAIL OVERTON 32.28N 94.97W
02/10/2009 M0.75 INCH RUSK TX LAW ENFORCEMENT
&&
ASTEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1238 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND DMG TYLER 32.33N 95.30W
02/10/2009 SMITH TX BROADCAST MEDIA
TREE DOWN ON HOME ON KENDALL DRIVE OFF OF OLD
JACKSONVILLE RD
1130 PM TSTM WND DMG RUSK 31.80N 95.15W
02/10/2009 CHEROKEE TX LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY
1157 PM TSTM WND DMG KILGORE 32.39N 94.87W
02/10/2009 GREGG TX LAW ENFORCEMENT
NUMEROUS TREES DOWNED IN THE CITY OF KILGORE
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1247 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 3 E MARSHALL 32.54N 94.30W
02/11/2009 E55 MPH HARRISON TX TRAINED SPOTTER
SPOTTER REPORTS ESTIMATED 55 MPH GUST
&&
04The Shreveport radar (KSHV), 17 km away, was scanning. The volume nearest the first event began at 07:01 UTC.
17 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Penny sized hail fell in Bethany, Louisiana.
A metal barn was mostly destroyed and portions of the metal frame were pulled out of the ground. Several trailers were overturned and damaged. Two homes sustained minor damage. And numerous trees were damaged or uprooted.
Numerous trees were downed across the city of Shreveport, Louisiana. Some of these trees fell across homes. There were no report of injuries.
A tree was downed in the community of Keatchie, Louisiana.
A tree was downed in the community of Gloster, Louisiana.
A tree was downed in the community of Stonewall, Louisiana.
Wind was measured at the Downtown Airport.
Wind was measured at Barksdale Air Force Base.
A 6 inch diameter metal flag pole was bent over on Old Minden Road in Bossier City.
A tree was downed and a 70 foot cedar fence was blown over.
Two trees were downed on Hwy. 371.
A tree was downed on Hwy. 159.
A tree was downed on Fire Tower Road.
A tree was downed in Pelican, Louisiana.
A tree was downed in the community of Marsalis, Louisiana.
A tree was downed on Hwy. 152 in the community of Sharon, Louisiana.
A tree was downed on Interstate 20 at mile marker 74.
A tree was downed on Hwy. 152.
Numerous trees and power lines were downed across the entire parish.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2009Every state in 2009This day in weather historyThe tornado archive for Louisiana, 2009Warnings in Louisiana, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 151943, 151962, 151934, 151950, 151951, 151952, 151935, 151936, 151944, 151945, 151947, 151948, 151949, 151953, 151959, 151960, 151954, 151955, 151961.